Alert archive / South Carolina / Lake Wind Advisories in 2014

Lake Wind Advisory 13, NWS Columbia, SC

April 19, 20145 counties in Georgia; 16 counties in South Carolina

NWS Columbia, SC issued this lake wind advisory at Apr 19, 2014, 4:36 PM EDT for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Apr 19, 2014, 11:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2014, 4:36 PM EDT (20:36 UTC)
In effect from
Apr 19, 2014, 11:00 PM EDT
Expired
Apr 20, 2014, 9:26 AM EDT
In force
10 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WWUS72 KCAE 192036
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
436 PM EDT SAT APR 19 2014

...LAKE WIND ADVISORY TONIGHT INTO SUNDAY NIGHT...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
200445-
/O.NEW.KCAE.LW.Y.0013.140420T0300Z-140421T0300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
436 PM EDT SAT APR 19 2014

...LAKE WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM
EDT SUNDAY. 

* TIMING...WINDS WILL INCREASE LATE THIS EVENING AND REMAIN STRONG
  AND GUSTY INTO SUNDAY NIGHT.

* WINDS...NORTHEASTERLY WINDS AROUND 20 KNOTS WITH GUSTS TO 30
  KNOTS. 

* IMPACTS...WINDS AND RESULTING WAVE WILL CREATE DANGEROUS
  CONDITIONS ON AREA LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
3 follow-up statements
875 
WWUS72 KCAE 200257
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1057 PM EDT SAT APR 19 2014

...LAKE WIND ADVISORY TONIGHT INTO SUNDAY NIGHT...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
201500-
/O.CON.KCAE.LW.Y.0013.140420T0300Z-140421T0300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
1057 PM EDT SAT APR 19 2014

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT SUNDAY...

* TIMING...WINDS WILL INCREASE LATE THIS EVENING AND REMAIN 
  STRONG AND GUSTY INTO SUNDAY NIGHT. 

* WINDS...NORTHEASTERLY WINDS AROUND 20 KNOTS WITH GUSTS TO 30 
  KNOTS. 

* IMPACTS...WINDS AND RESULTING WAVES WILL CREATE DANGEROUS 
  CONDITIONS ON AREA LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
184 
WWUS72 KCAE 200517
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
117 AM EDT SUN APR 20 2014

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
201715-
/O.CON.KCAE.LW.Y.0013.000000T0000Z-140421T0300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
117 AM EDT SUN APR 20 2014

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* TIMING...TODAY AND THIS EVENING.

* WINDS...NORTHEASTERLY WINDS 15 TO 20 KNOTS WITH GUSTS 25 TO 30
  KNOTS.

* IMPACTS...WINDS AND RESULTING WAVES WILL CREATE DANGEROUS 
  CONDITIONS ON AREA LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
060 
WWUS72 KCAE 201326
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
926 AM EDT SUN APR 20 2014


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
201430-
/O.CAN.KCAE.LW.Y.0013.000000T0000Z-140421T0300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
926 AM EDT SUN APR 20 2014

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE
WIND ADVISORY. 



$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 19, 2:33 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Apr 19, 2:33 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
233 PM EDT SAT APR 19 2014

.SYNOPSIS...
LOW PRESSURE NEAR THE SOUTHEAST COAST WILL KEEP HIGH MOISTURE IN
THE FORECAST AREA THROUGH TONIGHT. THE LOW WILL MOVE A LITTLE
FARTHER OUT TO SEA SUNDAY AS A PRESSURE RIDGE APPROACHES FROM THE
WEST. THIS RIDGE WILL EXTEND THROUGH THE FORECAST AREA MONDAY. A
WEAK COLD FRONT WILL REACH THE AREA TUESDAY AFTERNOON OR EVENING.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE SYSTEM ALONG THE FLORIDA/GEORGIA COAST WILL MOVE
NORTHEAST OFF THE SOUTH CAROLINA COAST TONIGHT. WEAK ISENTROPIC
LIFT/MOISTURE FLUX WILL CONTINUE THROUGH THE PERIOD...WITH A FOCUS
ACROSS THE NORTH AND EAST MIDLANDS/PEE DEE. THIS WILL RESULT IN
CONSIDERABLE LOW CLOUDINESS AND OCCASIONAL PATCHY LIGHT RAIN AND
DRIZZLE. HIGHEST POPS ACROSS THE NORTH...LOWER POPS IN THE CSRA
OVERNIGHT AND LIGHT QPF EXPECTED.

THE PRESSURE GRADIENT ASSOCIATED WITH THE OFFSHORE LOW WILL BRING
BREEZY CONDITIONS. TEMPERATURES NEAR STEADY IN THE LOW TO MID 50S
THROUGH THE AFTERNOON AND EVENING. MOS GUIDANCE LOW BIAS EXPECT
MINIMUM TEMPERATURES OVERNIGHT NEAR 50.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
THE NAM CONTINUES TO BE SLOWER SHIFTING THE CLOSED UPPER
LOW/ASSOCIATED SURFACE LOW AND ITS MOISTURE EASTWARD SUNDAY. USED
AN AVERAGE OF THE GFS AND NAM MOS FOR THE RAIN CHANCE. ISENTROPIC
LIFT OVERNIGHT...GRADUALLY WEAKENS THROUGH THE MORNING HOURS AND
EXPECT ANY LINGERING LIGHT RAIN/DRIZZLE TO BE MAINLY DURING THE
MORNING AND IN THE EASTERN MIDLANDS. STAYED CLOSE TO CONSENSUS OR
JUST BELOW FOR HIGHS ON SUNDAY WITH UPPER LOW/CLOUDS. AS SYSTEM
DEPARTS TO THE EAST...MID/UPPER LEVEL RIDGING BUILDS IN FROM THE
WEST AND EXPECT FAIR CONDITIONS FOR SUNDAY NIGHT THROUGH MONDAY
NIGHT. TEMPERATURES WILL GRADUALLY WARM THROUGH THE PERIOD AND
HAVE STAYED NEAR CONSENSUS FOR MAXES/MINS.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
BY TUESDAY...A COLD FRONT WILL APPROACH FROM THE WEST DURING THE
AFTERNOON OR EVENING. THE FRONT DOES NOT LOOK THAT STRONG...BUT
ASSOCIATED WITH A DECENT MID LEVEL S/W. AIRMASS AHEAD OF THE FRONT
BECOMES WEAKLY UNSTABLE. SO HAVE CONTINUED WITH THE MENTION OF
SHOWERS AND THUNDERSTORMS. MOISTURE AND CONVERGENCE APPEAR
LIMITED WITH THIS FRONT. AN AVERAGE OF THE GFS... ECMWF...AND EKD
MOS SUPPORT A POP AROUND 30 PERCENT. A DRY AIR MASS BEHIND THE
FRONT WILL LIKELY DOMINATE DURING MUCH OF THE LONG TERM PERIOD.
BOTH ECMWF/GFS INDICATE ANOTHER WEAK FRONTAL BOUNDARY TO APPROACH
BY FRIDAY...BUT HAVE KEPT FORECAST DRY FOR NOW. EXPECT
TEMPERATURES TO CONTINUE TO REBOUND AND CLIMB TO NEAR/SLIGHTLY
ABOVE NORMAL THROUGH THE PERIOD. HIGHS MAINLY IN THE UPPER 70S
AND LOWER 80S WITH LOWS IN THE UPPER 40S TO UPPER 50S.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
IFR/MVFR THROUGH THE PERIOD.

LOW PRESSURE NEAR JAX WILL MOVE NORTHEAST OFFSHORE OF THE SOUTH
CAROLINA COAST TONIGHT. BULK OF THE PRECIPITATION HAS SHIFTED TO
THE NORTHEAST OF THE AREA...HOWEVER WITH CONTINUED WEAK ISENTROPIC
LIFT AND MOISTURE ADVECTION EXPECT OCCASIONAL LIGHT RAIN OR
DRIZZLE THROUGH THE PERIOD REDUCING VISIBILITY AT TIMES TO AROUND 3
MILES. CONFIDENCE IS RELATIVE HIGH THAT CEILINGS WILL BE MVFR
THROUGH THE EARLY EVENING THEN LOWER TO BELOW 1000 FT/IFR THROUGH
AROUND 13Z SUNDAY. THEN CEILINGS WILL RISE SLOWLY THROUGH THE
MORNING. GUSTY NORTH TO NORTHEAST WINDS 15 TO 25 KTS EXPECTED.

.EXTENDED AVIATION OUTLOOK...MVFR AND BREEZY CONDITIONS WILL
PERSIST OVER THE TAF SITES THROUGH SUNDAY MORNING. SOME
IMPROVEMENT EXPECTED LATER IN THE DAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

77
Hazardous weather outlook, Apr 19, 4:36 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
436 PM EDT SAT APR 19 2014

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-202045-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
436 PM EDT SAT APR 19 2014

...LAKE WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Lake Wind Advisories in South Carolina, 2014Lake Wind Advisories in Georgia, 2014Every lake wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.